Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Swollen glands, sore throat, stuffy ears, fatigued, advised course of zythromax. Still no help. Is it Jaundice ?

Hello, I m at 43 year old female, and normally pretty healthy. Here are my symptoms... 1) Tuesday: 4pm suddenly, my throat started getting sore 2) Wednesday: Swollen glands, sore throat , stuffy ears, fatigue/really tired (went to bed at 5pm for the night) 3) Thursday: 2:45 Dr. apt - he diagnosed me with Pharyngitis started a coarse of zythromax, (again when to bed at 5pm), woke up around 9ish and noticed that my upper respiratory area hurt when I breathed. 4) Friday: Awoke to all the same stuff, except my upper respiratory pain is spreading down (only to my breast area) as the day goes on. My throat is not as sore as it was, and my ears feel better, though my nose is now running a little (clear) but not stuffed up. Also noticed the roof of my mouth is yellowish. So, any clue whats going on with me? Should I seek further medical advice re: the soreness in my upper respiratory area, or will the zythromax take care of that? Also whats up with the yellow color on the roof of my mouth - do ya think I could have Jauntice?
Asked On : Tue, 11 Sep 2012
Answers:  2 Views:  157
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
Yes...your treating doctor is right, you are suffering from acute pharyngitis.
Acute pharyngitis may be viral or bacterial in origin.
Nasopharynx and middle ear are connected by eustachian tube and infection may spread up to middle ear.
There is chances of spread of your infection and involvement of lower respiratory tract (as you are getting pain in chest).
There is no chance of jaundice as yellow discoloration appears in sclera and urine.
Do you have yellow discoloration of sclera and urine?
Yellow coat in mouth may be oral thrush.
You should go for widal test, liver function test and KOH mount preparation from oral yellow coat.
Dr. Mayank Bhargava
Answered: Wed, 12 Sep 2012
I find this answer helpful
General & Family Physician Dr. Michelle Gibson James's  Response
Hi, welcome to health care magic

Jaundice is due to high levels of bilirubin and normally presents first with yellowing of the eyes. Eventually in untreated or unresponsive cases the skin and mucous membranes would also have a yellow appearance.In terms of the mouth the soft palate is the first part to turn yellow.
Depending on the cause of the jaundice there may be a change in stool and urine color, the stool gets lighter and the urine has a dark appearance.
If the yellow discoloration continues or worsens then you should consider visiting your doctor for an examination and blood tests to check the level of liver enzymes, bilirubin and a blood count.

The zithromax should treat any bacteria present, the sore ness may indicate a that the infection may be extending to the chest, it may also occur as a result of excessive coughing.

I hope this helps and I hope that you feel better soon
Answered: Wed, 12 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor